Alert archive / North Carolina / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 167, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Jul 1, 2012, 8:18 PM EDT for 4 counties in North Carolina. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 1, 2012, 8:18 PM EDT (00:18 UTC)
- Expired
- Jul 1, 2012, 9:19 PM EDT
- In force
- 61 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
Counties Hoke County, NC, Moore County, NC, Richmond County, NC, Scotland County, NC
The radar
The Raleigh/Durham radar (KRAX), 125 km from the middle of the area, began a volume at 00:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 0.3 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 611 J/kg
- Mixed-layer CIN
- -137 J/kg
- Mixed-layer LCL
- 2544 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 65 m²/s²
- 0-3 km storm-relative helicity
- 95 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
205
WUUS52 KRAH 020018
SVRRAH
NCC093-125-153-165-020130-
/O.NEW.KRAH.SV.W.0167.120702T0018Z-120702T0130Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
818 PM EDT SUN JUL 1 2012
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
HOKE COUNTY IN CENTRAL NORTH CAROLINA
SOUTH CENTRAL MOORE COUNTY IN CENTRAL NORTH CAROLINA
EASTERN RICHMOND COUNTY IN CENTRAL NORTH CAROLINA
SCOTLAND COUNTY IN CENTRAL NORTH CAROLINA
* UNTIL 930 PM EDT
* AT 816 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM ALONG A LINE EXTENDING FROM ASHLEY HEIGHTS TO
LAUREL HILL...OR ALONG A LINE EXTENDING FROM 9 MILES SOUTH OF
SOUTHERN PINES TO 9 MILES NORTHWEST OF LAURINBURG...MOVING
SOUTHEAST AT 35 MPH. QUARTER SIZED HAIL AND WINDS IN EXCESS OF 58
MPH ARE LIKELY WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
LAUREL HILL...GIBSON...
BOWMORE...RAEFORD...
ANTIOCH...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
LARGE HAIL WILL DAMAGE VEHICLES...WINDOWS AND SOME ROOFS. SEVERE
WINDS WILL BLOW DOWN TREES...POWER LINES...AND CAN DAMAGE MOBILE
HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THE STORM HAS PASSED. STAY AWAY FROM WINDOWS.
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING...1...8 7 7...6 3 3...6 7 7 2 OR NOTIFY YOUR LOCAL LAW
ENFORCEMENT AGENCY.
&&
LAT...LON 3475 7962 3500 7982 3526 7938 3491 7908
3483 7919 3483 7934 3482 7935 3477 7933
3463 7945 3463 7947
TIME...MOT...LOC 0018Z 326DEG 29KT 3504 7940 3484 7958
$$
774 follow-up statements
627
WWUS52 KRAH 020042
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
842 PM EDT SUN JUL 1 2012
NCC125-153-020050-
/O.CAN.KRAH.SV.W.0167.000000T0000Z-120702T0130Z/
MOORE NC-RICHMOND NC-
842 PM EDT SUN JUL 1 2012
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN RICHMOND AND SOUTH
CENTRAL MOORE COUNTIES IS CANCELLED...
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF RICHMOND AND
MOORE COUNTIES. THUS... THE WARNING IS NO LONGER IN EFFECT.
IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE
HAIL...PLEASE CONTACT THE NATIONAL WEATHER SERVICE BY CALLING TOLL
FREE 1...8 7 7...6 3 3...6 7 7 2...OR NOTIFY YOUR NEAREST LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN RALEIGH.
LAT...LON 3473 7959 3481 7967 3482 7962 3485 7963
3491 7956 3493 7958 3499 7958 3503 7951
3504 7946 3510 7939 3511 7925 3491 7908
3483 7919 3483 7934 3477 7933 3463 7946
TIME...MOT...LOC 0040Z 326DEG 29KT 3491 7924 3473 7952
$$
NCC093-165-020130-
/O.CON.KRAH.SV.W.0167.000000T0000Z-120702T0130Z/
HOKE NC-SCOTLAND NC-
842 PM EDT SUN JUL 1 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM EDT
FOR SCOTLAND AND HOKE COUNTIES...
AT 835 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM BOWMORE TO LAUREL HILL...OR ALONG A LINE
EXTENDING FROM RAEFORD TO LAURINBURG...MOVING SOUTHEAST AT 35 MPH.
HAZARDS IN THE WARNING INCLUDE...
QUARTER SIZED HAIL.
DAMAGING WINDS IN EXCESS OF 58 MPH.
LOCATIONS IN THE PATH OF THE STORM INCLUDE... ANTIOCH...
LAURINBURG... RAEFORD... BOWMORE... WAGRAM AND GIBSON.
LARGE HAIL WILL DAMAGE VEHICLES...WINDOWS AND SOME ROOFS. SEVERE
WINDS WILL BLOW DOWN TREES...POWER LINES...AND CAN DAMAGE MOBILE
HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THE STORM HAS PASSED. STAY AWAY FROM WINDOWS.
WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 7 7...6 3 3...6 7 7 2.
LAT...LON 3473 7959 3481 7967 3482 7962 3485 7963
3491 7956 3493 7958 3499 7958 3503 7951
3504 7946 3510 7939 3511 7925 3491 7908
3483 7919 3483 7934 3477 7933 3463 7946
TIME...MOT...LOC 0040Z 326DEG 29KT 3491 7924 3473 7952
$$
77601
WWUS52 KRAH 020104
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
904 PM EDT SUN JUL 1 2012
NCC093-165-020130-
/O.CON.KRAH.SV.W.0167.000000T0000Z-120702T0130Z/
HOKE NC-SCOTLAND NC-
904 PM EDT SUN JUL 1 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM EDT
FOR SCOTLAND AND SOUTHERN HOKE COUNTIES...
AT 859 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR EAST
LAURINBURG...OR NEAR LAURINBURG...MOVING SOUTHEAST AT 30 MPH.
HAZARDS IN THE WARNING INCLUDE...
QUARTER SIZED HAIL.
DAMAGING WINDS IN EXCESS OF 58 MPH.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE...LAURINBURG
WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 7 7...6 3 3...6 7 7 2.
LAT...LON 3473 7959 3481 7967 3482 7962 3485 7963
3489 7959 3501 7941 3501 7932 3491 7909
3483 7919 3483 7934 3482 7935 3477 7933
3463 7946
TIME...MOT...LOC 0103Z 329DEG 27KT 3477 7942
$$
22981
WWUS52 KRAH 020114
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
914 PM EDT SUN JUL 1 2012
NCC093-020122-
/O.CAN.KRAH.SV.W.0167.000000T0000Z-120702T0130Z/
HOKE NC-
914 PM EDT SUN JUL 1 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN HOKE COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF HOKE COUNTY.
THUS... THE WARNING IS NO LONGER IN EFFECT.
IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE
HAIL...PLEASE CONTACT THE NATIONAL WEATHER SERVICE BY CALLING TOLL
FREE 1...8 7 7...6 3 3...6 7 7 2...OR NOTIFY YOUR NEAREST LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN RALEIGH.
LAT...LON 3478 7953 3480 7935 3477 7933 3463 7946
3473 7958
TIME...MOT...LOC 0112Z 330DEG 26KT 3471 7942
$$
NCC165-020130-
/O.CON.KRAH.SV.W.0167.000000T0000Z-120702T0130Z/
SCOTLAND NC-
914 PM EDT SUN JUL 1 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM EDT
FOR SOUTHERN SCOTLAND COUNTY...
AT 910 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR EAST
LAURINBURG...OR NEAR LAURINBURG...MOVING SOUTHEAST AT 30 MPH.
HAZARDS IN THE WARNING INCLUDE...
QUARTER SIZED HAIL.
DAMAGING WINDS IN EXCESS OF 58 MPH.
THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL
AREAS OF SOUTHERN SCOTLAND COUNTY.
LARGE HAIL WILL DAMAGE VEHICLES...WINDOWS AND SOME ROOFS. SEVERE
WINDS WILL BLOW DOWN TREES...POWER LINES...AND CAN DAMAGE MOBILE
HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THE STORM HAS PASSED. STAY AWAY FROM WINDOWS.
WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 7 7...6 3 3...6 7 7 2.
LAT...LON 3478 7953 3480 7935 3477 7933 3463 7946
3473 7958
TIME...MOT...LOC 0112Z 330DEG 26KT 3471 7942
$$
77227
WWUS52 KRAH 020119
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
919 PM EDT SUN JUL 1 2012
NCC165-020129-
/O.CAN.KRAH.SV.W.0167.000000T0000Z-120702T0130Z/
SCOTLAND NC-
919 PM EDT SUN JUL 1 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN SCOTLAND COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND THE WARNING IS
NO LONGER IN EFFECT.
IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE
HAIL...PLEASE CONTACT THE NATIONAL WEATHER SERVICE BY CALLING TOLL
FREE 1...8 7 7...6 3 3...6 7 7 2...OR NOTIFY YOUR NEAREST LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN RALEIGH.
LAT...LON 3478 7953 3480 7935 3477 7933 3463 7946
3473 7958
TIME...MOT...LOC 0119Z 330DEG 26KT 3466 7941
$$
77What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 7:30 PM EDT, 48 minutes earlier.
Area forecast discussion, Jul 1, 7:30 PM EDT, 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 730 PM EDT SUN JUL 1 2012 .SYNOPSIS... UPPER LEVEL HIGH PRESSURE WILL HOLD OVER THE SOUTHEAST STATES THROUGH WEDNESDAY... WHILE A SERIES OF UPPER LEVEL DISTURBANCES TRACKS SOUTHEASTWARD FROM THE OHIO VALLEY ACROSS THE MID ATLANTIC REGION. && .NEAR TERM /THROUGH TONIGHT/... AS OF 1015 AM SUNDAY... SYNOPTIC OVERVIEW: THE MID LEVEL PATTERN REMAINS FAIRLY STAGNANT WITH 12Z UPPER AIR ANALYSES SHOWING AN ANTICYCLONE CENTERED OVER GA AND A FAIRLY SWIFT (FOR JULY) WNW FLOW TO ITS NORTH AND NORTHWEST... ON THE ORDER OF 35-40 KTS NEAR THE NC/VA BORDER. AN 850 MB TROUGH EXTENDS THROUGH CENTRAL NC... JUST EAST OF THE ANTICYCLONE CORE BETWEEN BIRMINGHAM AND ATLANTA (A SLIGHT BUMP TO THE SW FROM 24 HRS AGO)... AND TEMPS HERE REMAIN QUITE WARM AT 24-25C. AT THE SURFACE... A WEAK PRESSURE TROUGH EXTENDED FROM VA ACROSS KY AND CENTRAL IL TO SE IA... WITH THE STRONGER SYNOPTIC FRONT FURTHER NORTH FROM MN ACROSS SRN MI AND NRN OH THROUGH PA/NYC... AND A SURFACE TROUGH THROUGH THE WRN PIEDMONT OF THE CAROLINAS TO CENTRAL GA. PRECIP CHANCES AND SEVERE RISK: WITH EVIDENCE OF A STRONG EML ON REGIONAL SOUNDINGS... LAPSE RATES THROUGH THE COLUMN IN THE VICINITY AND UPSTREAM REMAIN RATHER HIGH... 6 C/KM AT 0-3 KM AND STEEPENING RAPIDLY... AND LIKEWISE IN THE MID LEVELS AT 7.5-8.0... EXPECTED TO RISE TOWARD 8.5 C/KM. MODELS ARE CONSISTENTLY SHOWING VERY STRONG INSTABILITY THIS AFTERNOON WITH LIFTED INDICES OF -10C TO -15C AND OVER 5000 J/KG OF MLCAPE MAINLY ALONG AND EAST OF HIGHWAY 1. THE 0C TO -20C LAYER ALOFT CONTINUES TO MOISTEN WITH RISING PW... AND GIVEN EXPECTATIONS OF VIGOROUS PARCEL ACCELERATION THIS AFTERNOON WITHIN THE MIXED PHASE HAIL GROWTH ZONE (-10C TO -30C LAYER CAPE OVER 1500 J/KG) AND IMPROVING DEEP LAYER SHEAR TO 25-40 KTS... THE RISK OF SEVERE STORMS -- LIKELY BEGINNING AS DISCRETE HAIL-PRODUCING CELLS BEFORE MORPHING INTO A QUASI-LINEAR SEVERE-WIND-DOMINANT CONVECTIVE COMPLEX (SUGGESTED BY THE DEEP AND STILL RATHER DRY MIXED LAYER ON FORECAST SOUNDINGS. FORWARD-PROPAGATING OUTFLOW FROM LAST NIGHT'S MCS OVER SRN IN IS STRENGTHENING ANEW OVER THE KY/VA BORDER... SUPPORTED BY STRENGTHENING UPPER DIVERGENCE... AND THIS FEATURE IS ON PACE TO REACH OUR CWA BY 1 PM. THE UPPER DIVERGENCE MAXIMUM IS EXPECTED TO SPREAD THROUGH CENTRAL NC THROUGH THE AFTERNOON INTO THE EVENING. THE SURFACE INVERSION HAS NOT YET MIXED OUT WITH ABUNDANT CONVECTIVE INHIBITION REMAINING BUT ELEVATED INSTABILITY IS HIGH AND THE INVERSION SHOULD BE QUICKLY BROKEN AS TEMPS (ALREADY IN THE MID 80S TO NEAR 90) STEADILY CLIMB. THE COMBINATION OF INCREASING DYNAMIC FORCING FOR ASCENT (WHICH INCLUDES THE MCV RESULTING FROM THE IN MCS) AND INSTABILITY (BUOYED BY SURFACE DEW POINTS THAT ARE MUCH HIGHER THAN YESTERDAY... BY 5 TO 15 DEGREES OUTSIDE OF THE OUTFLOW-AFFECTED TRIAD) SUGGESTS A GOOD CHANCE OF STRONG TO SEVERE STORMS SPREADING OVER NC THIS AFTERNOON INTO THE EVENING. REGARDING TEMPS... THE MORNING CONVECTIVE-DEBRIS MID CLOUDS HELPED HOLD READINGS UP A BIT OVERNIGHT... AS DID THE SURGE IN DEW POINTS. AS THESE CLOUDS ARE ALREADY DEPARTING... HEATING IS STRONG WITH CURRENT TEMPS RUNNING NEAR TO A FEW DEGREES ABOVE THE TEMPS AT THIS TIME YESTERDAY (THIS IS DUE IN PART TO THE WARMER LOWS HOWEVER). WITH THICKNESSES CLOSE TO YESTERDAY... EXPECT READINGS TO CONTINUE TO SOAR THROUGH THE 90S... ALTHOUGH THE INSTANCES OF 100+ READINGS MAY NOT BE AS PLENTIFUL AS YESTERDAY GIVEN THE ARRIVAL OF THE CONVECTION FROM OUR NORTHWEST... AND WITH THE LIKELIHOOD OF SOME HIGH-BASED CONVECTIVE AND SEA-BREEZE CLOUDS. THE SLIGHTLY LOWER TEMPS WILL BE MORE THAN OFFSET BY THE HIGHER HUMIDITY TO CREATE OPPRESSIVE HEAT INDEX VALUES... THUS THE EXCESSIVE HEAT WARNING WILL BE LEFT AS IS THROUGH EARLY EVENING... SINCE SUCCESSIVE DAYS OF THIS KIND OF HEAT WITH SCANT LITTLE RELIEF AT NIGHT HAVE BEEN SHOWN TO EXACERBATE THE RISKS OF HEAT-RELATED ILLNESSES. HIGHS 98-104 AND LOWS TONIGHT 71-77. -GIH && .SHORT TERM /MONDAY THROUGH MONDAY NIGHT/... AS OF 400 PM ... MONDAY THROUGH WEDNESDAY NIGHT... MID-UPPER ANTI-CYCLONE TAKES A POSITION OVER THE DEEP SOUTH AND EXTENDS NORTH INTO THE OH VALLEY. THIS WILL RESULT IN A NW FLOW ALOFT OVER CENTRAL NC. THIS SUGGEST THAT THE CURRENT HEAT WAVE WILL SLOWLY ABATE AND THAT CENTRAL NC SHOULD SEE SLIGHTLY BETTER CHANCES FOR SCATTERED CONVECTION. LOW LEVEL THICKNESSES MONDAY STILL A GOOD 20-25M ABOVE NORMAL...SUPPORTIVE OF MAX TEMPS IN VICINITY OF THE CENTURY MARK. SLIGHTLY HIGHER SURFACE DEWPOINTS YIELD HEAT INDICES NEAR 102 DEGREES NW AND 104-108 IN THE EAST-SE. POTENTIAL FOR CONVECTIVE DEBRIS CLOUDINESS IN THE MORNING WHICH MAY LIMIT MORNING INSOLATION. ALSO POTENTIAL FOR CONVECTION TO INITIATE BY MID DAY-EARLY AFTERNOON...PRIOR TO MAX HEATING. THESE FACTORS SUGGEST NOT EXTENDING THE EXCESSIVE HEAT WARNING ANOTHER DAY AND INSTEAD GO WITH A HEAT ADVISORY FOR THE BULK OF CENTRAL NC (EXCLUDING THE NW PIEDMONT). IF CLOUDINESS LESS EXTENSIVE THAN ANTICIPATED AND CONVECTION APPEARS IT WILL NOT FIRE UNTIL 3 PM OR LATER...COULD SEE A NEED FOR AN EXCESSIVE HEAT WARNING FOR THE SOUTHERN HALF OF THE CWA. EXPECT CONVECTIVE COVERAGE TO BE COMPARABLE TO THIS AFTERNOON AS BULK SHEAR VECTORS 30-35KTS SUGGEST SOME ORGANIZED CONVECTION. PLUS LOW LEVEL CONVECTIVE PARAMETERS IMPRESSIVE WITH MLCAPE VALUES OFF THE 12Z GFS 2500-4000 J/KG. THIS SUGGEST ANOTHER ROUND OF STRONG-SEVERE STORMS WITH LARGE HAIL AND LOCALLY DAMAGING WINDS. TUESDAY INTO WEDNESDAY...UPPER HIGH DRIFTS WEST THROUGH THE PERIOD ESTABLISHING A NW FLOW OVER CENTRAL NC. DISTURBANCES DROPPING SEWD IN THIS FLOW WILL INTERACT WITH THE MOIST AND MODERATELY UNSTABLE AIR MASS TO PRODUCE SCATTERED CONVECTION. MAY SEE CONVECTION AT ANYTIME BASED ON ARRIVAL OF DISTURBANCES BUT COVERAGE SHOULD BE GREATEST IN THE AFTERNOON-EVENING HOURS. TEMPS WILL REMAIN ABOVE NORMAL BUT NOT THE EXTREME LEVELS EXPERIENCED THIS WEEKEND. && .LONG TERM /THURSDAY THROUGH SUNDAY/... AS OF 400 PM... THURSDAY... STRONG UPPER HIGH OVER THE CENTRAL PLAINS-MID MS VALLEY WILL MAINTAIN A NW FLOW ALOFT OVER CENTRAL NC THURSDAY WITH MINOR PERTURBATIONS IN THIS FLOW. THESE DISTURBANCES INTERACTING WITH THE MOIST UNSTABLE AIR MASS IN PLACE WILL TRIGGER CONVECTION...MOST PROMINENT IN THE AFTERNOON-EARLY EVENING HOURS. WILL MAINTAIN 30-40 PERCENT POPS IN THE AFTERNOON WITH HIGHEST POPS IN THE SOUTH AND EAST WHERE LOW LEVEL INSTABILITY PROJECTED TO BE GREATEST. THICKNESSES STILL AVERAGING ABOUT 10M ABOVE NORMAL. THIS SUGGEST MAX TEMPS IN THE LOW-MID 90S. FRIDAY THROUGH SUNDAY... STRONG UPPER HIGH GRADUALLY EXTENDS EAST TOWARD THE MID ATLANTIC AND THE CAROLINAS FRIDAY THROUGH SUNDAY. GRADUALLY RISING HEIGHTS AND ASSOCIATED WARMING ALOFT WILL SERVE TO INHIBIT CONVECTION SO WILL DECREASE POPS THROUGH THE PERIOD. WITH BUILDING UPPER RIDGE...LOW LEVEL THICKNESSES RESPOND...RETURNING TO AROUND 1440-1445M TERRITORY BY THE WEEKEND. PLAN TO HAVE MID 90S FOR MOST OF CENTRAL NC BY SUNDAY. MEDIUM RANGE GUIDANCE SUGGESTS A GENERAL NW FLOW ALOFT AROUND THE MID LEVEL RIDGE SITUATED OVER THE SOUTHEAST -- A PATTERN FAVORABLE FOR RIDGE-RIDING CONVECTIVE CLUSTERS THIS TIME OF YEAR -- WILL CONTINUE INTO THE MIDDLE OF THE WEEK. THIS PATTERN WILL BE FOLLOWED BY THE ESTABLISHMENT OF A WEAKNESS/SHEAR AXIS IN THE HOT MID LEVEL RIDGE...ENCOURAGED BY A TROUGH OFFSHORE THE PAC NW COAST THIS MORNING...BY THU INTO THE WEEKEND. BOTH PATTERNS SUGGEST PROBABILITY OF PRECIPITATION SHOULD BE AT OR ABOVE CLIMO - IN THE 20-30 PERCENT RANGE. CONSENSUS H85 TEMPS WITHIN A DEGREE OR TWO OF 20 SUGGESTS CONTINUED HOT CONDITIONS...WITH TEMPERATURES GENERALLY 92 TO 99 AND LOWER TO MIDDLE 70S EACH DAY AND NIGHT...RESPECTIVELY. && .AVIATION /00Z MONDAY THROUGH FRIDAY/... AS OF 730 PM SUNDAY... GIVEN THAT WIDESPREAD THUNDERSTORM ACTIVITY HAS STABILIZED MUCH OF CENTRAL NC...IT MAY BE HARD FOR ONGOING CONVECTION WEST OF THE MOUNTAINS TO MAKE IT INTO THE AREA LATE TONIGHT. HOWEVER...THE AIRMASS REMAINS SOMEWHAT UNSTABLE ALOFT...AND THE BEST PROBABILITY OF ANY CONVECTION NEAR A TERMINAL APPEARS TO BE HIGHEST AT KGSO AND KINT AFTER MIDNIGHT. OTHERWISE..SOME MVFR VSBYS WILL BE POSSIBLE FROM KRDU EAST WHERE RAINFALL WAS MORE WIDESPREAD...AND A FEW POCKETS OF IFR VSBYS ARE ALSO POSSIBLE. STRONG HEATING DURING THE DAYTIME ON MONDAY WILL LEAD TO STRONG INSTABILITY ONCE AGAIN. THERE IS SOME UNCERTAINTY AS TO WHEN AND WHERE DISTURBANCES ALOFT APPROACHING FROM THE WEST WILL TRIGGER STORMS...BUT SCATTERED STORMS ARE POSSIBLE. OUTLOOK... MOSTLY AFTERNOON THUNDERSTORMS AND EARLY MORNING MVFR FOG ARE EXPECTED THIS WEEK. && .CLIMATE... DAILY RECORD HIGHS AND YEAR THE RECORD WAS LAST SET: JULY 2 (MONDAY)-- RDU: 101 (1954) GSO: 98 (1954) FAY: 106 (1931) ALL TIME RECORD HIGHS: RDU: 105 DEGREES (6/29/2012, 8/21/2007, 8/18/1988, 7/23/1952) GSO: 104 DEGREES (7/27/1914, 6/12/1914, 6/12/1912) FAY: 107 DEGREES (8/9/2007, 7/22/1932) && .RAH WATCHES/WARNINGS/ADVISORIES... EXCESSIVE HEAT WARNING UNTIL 11 PM EDT THIS EVENING FOR NCZ007>011-021>028-038>043-073>078-083>086-088-089. EXCESSIVE HEAT WATCH FROM MONDAY AFTERNOON THROUGH MONDAY EVENING FOR NCZ078-083>086-088-089. && SYNOPSIS...HARTFIELD NEAR TERM...HARTFIELD SHORT TERM...WSS LONG TERM...WSS AVIATION...SMITH
Hazardous weather outlook, Jul 1, 8:16 PM EDT, 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 816 PM EDT SUN JUL 1 2012 NCZ008>011-025>028-040>043-076>078-088-089-030030- GRANVILLE-VANCE-WARREN-HALIFAX-DURHAM-FRANKLIN-NASH-EDGECOMBE- CHATHAM-WAKE-JOHNSTON-WILSON-LEE-HARNETT-WAYNE-CUMBERLAND-SAMPSON- 816 PM EDT SUN JUL 1 2012 ...HEAT ADVISORY IN EFFECT FROM NOON TO 9 PM EDT MONDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THROUGH TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. HEAT INDICES MONDAY ARE EXPECTED TO BE 103 TO 108 DEGREES. IN ADDITION...SCATTERED STRONG TO SEVERE THUNDERSTORMS MAY OCCUR MONDAY AFTERNOON AND EVENING. THE PRIMARY SEVERE WEATHER HAZARD WILL BE DAMAGING WINDS AND LARGE HAIL. NCZ007-021>024-038-039-030030- PERSON-FORSYTH-GUILFORD-ALAMANCE-ORANGE-DAVIDSON-RANDOLPH- 816 PM EDT SUN JUL 1 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THROUGH TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. SCATTERED STRONG TO SEVERE THUNDERSTORMS MAY OCCUR MONDAY AFTERNOON AND EVENING. THE PRIMARY SEVERE WEATHER HAZARD WILL BE DAMAGING WINDS AND LARGE HAIL. NCZ073>075-083>086-030030- STANLY-MONTGOMERY-MOORE-ANSON-RICHMOND-SCOTLAND-HOKE- 816 PM EDT SUN JUL 1 2012 ...HEAT ADVISORY IN EFFECT FROM NOON TO 9 PM EDT MONDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THROUGH TONIGHT. A FEW STRONG TO SEVERE STORMS WILL BE POSSIBLE LATE THIS EVENING...WITH A MAIN THREAT OF LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. HEAT INDICES MONDAY ARE EXPECTED TO BE 103 TO 108 DEGREES. IN ADDITION...SCATTERED STRONG TO SEVERE THUNDERSTORMS MAY OCCUR MONDAY AFTERNOON AND EVENING. THE PRIMARY SEVERE WEATHER HAZARD WILL BE DAMAGING WINDS AND LARGE HAIL.
In the hours before
Local storm report, Jul 1, 7:04 PM EDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
704 PM EDT SUN JUL 01 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0325 PM HAIL 3 NE BONNIE DOONE 35.13N 78.92W
07/01/2012 E1.00 INCH CUMBERLAND NC PUBLIC
QUARTER SIZE HAIL REPORTED AT THE SMITH LAKE
CAMPGROUND. LASTED APPROX 10 MIN.
&&
EVENT NUMBER RAH1200490
KCLocal storm report, Jul 1, 7:28 PM EDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
728 PM EDT SUN JUL 01 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0414 PM TSTM WND DMG 3 NNW PINETOPS 35.84N 77.66W
07/01/2012 EDGECOMBE NC PUBLIC
TREE DOWN AND BLOCKING THE ROAD ALONG RT 43 NEAR
SOUTHWEST EDGECOMBE HIGH SCHOOL IN PINETOPS.
&&
EVENT NUMBER RAH1200491
KCLocal storm report, Jul 1, 7:30 PM EDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
730 PM EDT SUN JUL 01 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0413 PM TSTM WND DMG 4 SW KINGSBORO 35.86N 77.72W
07/01/2012 EDGECOMBE NC PUBLIC
TREE BLOCKING FAITH BAPTIST CHRCH RD NEAR HWY 43.
&&
EVENT NUMBER RAH1200492
KCLocal storm report, Jul 1, 7:33 PM EDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
733 PM EDT SUN JUL 01 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0310 PM TSTM WND DMG 3 E ROLESVILLE 35.92N 78.40W
07/01/2012 WAKE NC PUBLIC
TREE UPROOTED AND BLOWN OVER ONTO A FENCE ON PULLEY
TOWN RD. TREE WAS HEALTHY AND APPROX 6 INCHES IN
DIAMETER.
&&
EVENT NUMBER RAH1200493
KCLocal storm report, Jul 1, 7:36 PM EDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
736 PM EDT SUN JUL 01 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0343 PM TSTM WND DMG 3 ENE KENLY 35.61N 78.08W
07/01/2012 WILSON NC PUBLIC
HEALTHY TREE APPROX 40 FT TALL UPROOTED AND BLOWN OVER
NEAR HWY 581 AND NEWSOME MILL RD. NICKEL SIZE HAIL WAS
ALSO REPORTED.
&&
EVENT NUMBER RAH1200494
KCSpecial weather statement, Jul 1, 7:48 PM EDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
748 PM EDT SUN JUL 1 2012
NCZ083>085-020115-
ANSON-RICHMOND-SCOTLAND-
748 PM EDT SUN JUL 1 2012
...STRONG THUNDERSTORMS WILL MOVE ACROSS SCOTLAND...RICHMOND AND
ANSON COUNTIES THROUGH 915 PM EDT...
AT 747 PM EDT...DOPPLER RADAR INDICATED A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES EAST OF ELLERBE TO
14 MILES SOUTHWEST OF MORVEN...OR ALONG A LINE EXTENDING FROM 10
MILES NORTHEAST OF ROCKINGHAM TO 16 MILES SOUTHWEST OF WADESBORO...
MOVING SOUTHEAST AT 30 MPH.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...HOFFMAN...
ROCKINGHAM... HOFFMAN... DOBBINS HEIGHTS... CAMP MACKALL...
HAMLET... WAGRAM... LAUREL HILL... AND LAURINBURG..
HAZARDS INCLUDE...
HALF INCH DIAMETER SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT SUNDAY
EVENING FOR CENTRAL NORTH CAROLINA.
&&
LAT...LON 3480 7968 3481 8032 3484 8033 3486 8032
3493 8021 3518 7978 3518 7973 3511 7961
3506 7957 3507 7953 3496 7936 3486 7934
3482 7935 3477 7933 3463 7947
TIME...MOT...LOC 2347Z 303DEG 28KT 3505 7966 3477 8020
77The office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 8:22 PM EDT | Special Weather Statement | RAH | Anson | 68 min |
| Jul 1, 9:31 PM EDT | Special Weather Statement | RAH | Anson | 44 min |
| Jul 1, 10:04 PM EDT | Special Weather Statement | RAH | Scotland | 56 min |
| Jul 1, 10:16 PM EDT | Areal Flood Advisory | RAH | Scotland | 37 min |
| Jul 2, 12:52 AM EDT | Special Weather Statement | RAH | Davidson, Forsyth, Guilford | 83 min |
| Jul 2, 1:03 AM EDT | Severe Thunderstorm Warning | RAH | Davidson, Forsyth, Guilford, Randolph | 72 min |
| Jul 2, 2:03 AM EDT | Special Weather Statement | RAH | Alamance, Orange, Person | 57 min |
| Jul 2, 2:24 AM EDT | Special Weather Statement | RAH | Chatham, Durham, Lee, Montgomery, Moore, Randolph and 1 more | 51 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.